Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 8, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Nov 4, 2022, 1:32 PM EDT for 17 counties in Michigan. It took effect at Nov 5, 2022, 11:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2022, 1:32 PM EDT (17:32 UTC)
- In effect from
- Nov 5, 2022, 11:00 AM EDT
- Expired
- Nov 5, 2022, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.5 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WWUS73 KDTX 041732 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 132 PM EDT Fri Nov 4 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-050815- /O.NEW.KDTX.WI.Y.0008.221105T1500Z-221106T0100Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 132 PM EDT Fri Nov 4 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Michigan. * WHEN...From 11 AM to 9 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
165 WWUS73 KDTX 050707 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 307 AM EDT Sat Nov 5 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-052000- /O.CON.KDTX.WI.Y.0008.221105T1500Z-221106T0100Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 307 AM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING... * WHAT...Southerly winds 20 to 30 mph with gusts around 50 mph expected. * WHERE...All of southeast Michigan. * WHEN...From 11 AM this morning to 9 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
801 WWUS73 KDTX 051944 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 344 PM EDT Sat Nov 5 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-060100- /O.CON.KDTX.WI.Y.0008.000000T0000Z-221106T0100Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 344 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Southerly winds 20 to 30 mph with gusts around 50 mph expected. * WHERE...All of southeast Michigan. * WHEN...From 11 AM this morning to 9 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest gust potential will be associated with a thunderless line of convection that will move through the area between 5 pm and 9 pm. Locally higher gusts up to 55 mph or greater will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
186 WWUS73 KDTX 051948 CCA NPWDTX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Detroit/Pontiac MI 348 PM EDT Sat Nov 5 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-060100- /O.COR.KDTX.WI.Y.0008.000000T0000Z-221106T0100Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 348 PM EDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Southerly winds 20 to 30 mph with gusts around 50 mph expected. * WHERE...All of southeast Michigan. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest gust potential will be associated with a thunderless line of convection that will move through the area between 5 pm and 9 pm. Locally higher gusts up to 55 mph or greater will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
527 WWUS73 KDTX 060057 NPWDTX URGENT - WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 857 PM EDT Sat Nov 5 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-060200- /O.EXP.KDTX.WI.Y.0008.000000T0000Z-221106T0100Z/ Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee- Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- Including the cities of Midland, Bay City, Bad Axe, Saginaw, Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe 857 PM EDT Sat Nov 5 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 4, 6:58 AM EDT, 6 hours 34 minutes earlier.
Area forecast discussion, Nov 4, 6:58 AM EDT, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
658 AM EDT Fri Nov 4 2022
.AVIATION...
Very dry low level conditions within a modestly gusty southerly flow
will mark this mild autumn environment. This will ensure VFR
conditions hold through tonight. A brief increase in mid level cloud
will accompany pockets of thicker cirrus at times, particularly this
afternoon and evening. This moisture may prove sufficient toward
generating a few showers invof MBS. A diurnal increase in gustiness
peaking around or just above 20 knots. Winds will remain strong just
off the surface, but enough potential at this stage for adequate
mixing to maintain some gustiness precludes an introduction of low
level wind shear tonight.
DTW THRESHOLD PROBABILITIES...
* None
&&
.PREV DISCUSSION...
Issued at 330 AM EDT Fri Nov 4 2022
DISCUSSION...
With no fog to start the day, temperatures should reach into the
lower 70s today, as 925 MB temps reach and slightly exceed 16 C.
Increasing clouds during the day will be the main hindrance from
temps going higher, especially across the northwest/Tri-Cities
region where a shower or two is even possible.
Strong height falls ejecting northeast out of the southern Plains
today and tracking through the Western Great Lakes on Saturday. Very
impressive 6 hr height fall center (~200 M) to track through the
upper Peninsula of Michigan. The euro ensemble members are clustered
nicely with the location of the surface low over Wisconsin and
through western U.P, but still some significant differences in the
magnitude of the low as an even deeper low takes shape over the
northern Rockies. The interaction of these two strong storm
systems/upper level jets still needs to be fine tuned. With the
moisture plume/PW values up around 1.5 inches Saturday afternoon,
record setting for early November, showers are expected to develop
with the isentropic ascent/frontal convergence. Fortunately, positive
showalter index with just some modest surface based capes (50-100
J/kg) with the cold front. However, with 50 knots of flow noted at
925 MB, even with the weakening post frontal cold advection, brief
gusts at or above 45 mph appear to be a good bet, even within the
warm sector (assuming the low deepens at or below 985 MB). The 00z
operational Euro coming in with 982 MB low over Lake Superior by 00z
Sunday and a corresponding 26 MB 6hr rise/fall pressure couplet,
supportive of wind gusts aoa 45 mph, with gusts up to 50 mph over
the Saginaw Valley with the favorable southwest flow during the
afternoon. However, the 00z NAM is a bit slower and and argues for
strongest winds late in the day/early Saturday evening. Since this is
a period 3 forecast, will defer to the day shift to issue wind
advisory.
Negative upper level PV advection/height rises for Sunday as the
next strong height fall center tracks just north of Lake Superior
with pronounced mid level dry (40 C dew pt depression) slot tracking
through Great Lakes region. The surface cold front looks to washing
out over southern Lower Michigan Sunday evening, allowing for the
much above normal temperatures to continue into next week.
MARINE...
Ridge of high pressure continues to produce dry weather outside of
northern and portions of central Lake Huron, while southwesterly
flow remains in control. Idealized fetch over central and portions
of northern Lake Huron will bring sustained winds to or slightly
above 20 knots, but otherwise lighter winds hold across the open
waters. Better moisture will fill in over the ridge across northern
Lake Huron, which brings likely rain chances by the afternoon and
evening across northern Lake Huron.
Low pressure will move in across Wisconsin on Saturday, with a very
strong low-level jet filling in ahead of the low, over the Great
Lakes. This will reinforce warmer air over the cooler waters which
will bring stable over water conditions. However, the strength of
the low-level wind field in conjunction with an increasing pressure
gradient brings moderate confidence to see sustained wind speeds
nearing 30 knots, with gust potential to 35 knots, by late morning
Saturday. Once the low pressure system draws north into Lake
Superior late Saturday, a cold front will move from west to east
from Lake Michigan to Lake Huron. This front is expected to quickly
move through Lake Huron between 00Z to 04Z. Mixing depths will
briefly punch into the stronger winds aloft along and immediately
behind the front, which will bring a higher confidence window to see
gusts to gales, including isolated high-end gales, to 40+ knots. A
Gale Watch is in effect for all open water zones as a result, from
Saturday morning to Saturday night.
Winds will quickly mix out behind the cold front through early
Sunday morning which will end any prolonged chances for gales.
Elevated wind speeds will hold on over northern Lake Huron where
westerly flow with cooler air resides, but otherwise dry weather and
well above normal temperatures fill back in over the Great Lakes
through the middle of next week.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Gale Watch from Saturday afternoon through late Saturday night for
LHZ361-362.
Gale Watch from Saturday morning through late Saturday night for
LHZ363-421-422-441>443-462>464.
Lake St Clair...Gale Watch from Saturday morning through Saturday evening for
LCZ460.
Michigan waters of Lake Erie...Gale Watch from Saturday morning through Saturday evening for
LEZ444.
&&
AVIATION.....MR
DISCUSSION...SF
MARINE.......AM
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Nov 4, 10:22 AM EDT, 3 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Detroit/Pontiac MI 1022 AM EDT Fri Nov 4 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-051430- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 1022 AM EDT Fri Nov 4 2022 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong southerly winds developing on Saturday with gusts of 40-50 mph expected, shifting to the southwest by early Saturday evening. Minor tree damage is possible, with small branches coming down. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-051430- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 1022 AM EDT Fri Nov 4 2022 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Small Craft Advisories are in effect through tonight for the Lake Huron nearshore waters from Port Austin to Port Huron. Please refer to the latest marine headlines and forecasts for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gale Warnings are in effect for all of the Lake Huron basin, Lake St. Clair, and western Lake Erie Saturday into early Sunday morning. Please refer to the latest marine headlines and forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. IRL
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 10:13 AM EDT | Gale Warning | DTX | 46 hr | |
| Nov 4, 10:13 AM EDT | Small Craft Advisory | DTX | 22 hr |
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.